Double lung transplant due to vaping; possible cause found to vaping illnesses

Also this week, a story on a teenager who required a double lung transplant due to his lungs being damaged by vaping.

It’s a harrowing story on how vaping completely destroyed a 17-year-old’s lungs. It’s really sad.

From an NBC News article:

“Doctors at Henry Ford Health System in Detroit, where the teen was treated, said they had never seen such scarring on someone’s lungs from vaping.”

“‘This is an evil that I haven’t faced before,” Dr. Hassan Nemeh, a thoracic specialist at Henry Ford Health System, said during a news conference.”

Wow, that’s some pretty hairy quotes. It really brings it home just how destructive the vaping illnesses have been. More than 40 people have died now and more than 2,000 have been sickened. Nemeh urges kids to stop vaping all products, not just THC products.

According to the story, vaping of both nicotine and THC products has caused the thousands of deaths around the country from vaping (and a few dozen deaths). I do believe it is mostly THC products being sold on the street.

Here’s an interesting aspect to the story. Scientists think they might have tracked down the cause of the illnesses — at least one of them. It’s Vitamin E acetate, which is being used as a diluting agent in THC vapes. Vitamin E acetate, a synthetic form of Vitamin E, has been found in half of the 419 THC vaping fluids tested by the Food and Drug Administration.

Here is a statement from the Centers for Disease Control:

CDC recommends that people should not use e-cigarette, or vaping, products that contain THC, particularly from informal sources like friends, or family, or in-person or online dealers. Until the relationship of vitamin E acetate and lung health is better understood, vitamin E acetate should not be added to e-cigarette, or vaping, products.

Leave a Reply

Your email address will not be published. Required fields are marked *